MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported following the intraocular lens implantation the patient had experienced poor quality vision both in near and distance vision.Hence the lens was explanted in a secondary procedure and was replaced with an unspecified monofocal lens.Additional information has been requested and received stating that the physician was not sure if the product had caused the event.There was no harm to the patient.The patient was not hospitalized for the event.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Information was provided that indicated the use of a qualified cartridge, handpiece, and viscoelastic.The product investigation could not identify a root cause for the reported complaint of "poor quality vision, explant".Information was provided that the sample will not be returned.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Qualified associated products were used.Information was provided that the company 22.0 diopter (1.5 extended depth of focus) lens was removed and replaced with a non-company monofocal lens (li61o 22.0 diopter).This information of replacing extended vision lens to a monofocal lens of the same diopter suggests that the monofocal replacement lens model was an improved selection for this patient's vision needs or preferences.Follow up attempts were made for more information.No further information has been provided.If additional information becomes available in the future, the file will be reopened and updated the manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17467303
Report Number1119421-2023-01401
Device Sequence Number15249375
Product Code POE
UDI-Device Identifier00380652405812
UDI-Public00380652405812
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.220
Device Lot Number15450282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date08/06/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL INJECTOR; LI61A0 22.0; MONARCH III IOL CARTRIDGE D; VISCOAT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale